Hail, Davidson
- When
- April 25, 7:22 PM EST
- Where
- Davidson County, 11 mi WSW of Lexington
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.750, -80.450
NICKEL SIZE HAIL REPORTED IN CHURHLAND.
12 thunderstorm wind, 4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Apr 25, 1:40 PM EST, 5 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 240 PM EDT TUE APR 25 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... TONIGHT...CONVECTION CURRENTLY ACROSS CENTRAL KENTUCKY DRIVEN BY MID-LEVEL VORT ENERGY AND RR QUADRANT REGION OF DESCENDING UPPER LEVEL JET...AS WELL AS LOW-LEVEL CONVERGENCE ALONG SURFACE LOW AND ATTENDANT COLD FRONT. ALL AFOREMENTIONED FEATURES PUSH EAST...PRODUCING LARGE SCALE ASCENT ACROSS VIRGINIA AND ACROSS NORTHERN SECTIONS OF NORTH CAROLINA. INSTABILITY (ALOFT AND BL) DIMINISHES RAPIDLY FROM 06Z TO 12Z AS N/NE SURGE OF STABLE...DRIER AIR ADVECTS FROM NORTH TO SOUTH AS COLD FRONT SINKS SOUTH OF CWA BY 12Z. THIS TREND SUPPORTS THE 12Z NAM AND NGM WITH SUPPORT OF THE WRF. THE GFS WAS DISMISSED DUE TO CONSISTENT FEEDBACK PROBLEMS. HIGHEST POPS AND QPF SHIFT FROM NORTH TO SOUTH OVERNIGHT WITH ALSO DIMINISHING THUNDER THREAT AS STABLE AIR SETTLES OVER THE AREA. QPF IS EXPECTED TO BE FROM 0.25 TO 0.50 WITH HIGHER AMOUNTS NEAR 1.0 POSSIBLE ACROSS THE NORTHEASTERN COASTAL PLAIN NEAR THE VIRGINIA BORDER. LOWS TONIGHT...LOWER 50S NORTH TO LOWER 60S SOUTH. WEDNESDAY AND WEDNESDAY NIGHT...BRIEF WINDOW OF LIKELY POPS ACROSS THE SOUTH WEDNESDAY MORNING...ALONG COLD FRONT. THEN SMALL CHANCE POPS THROUGH THE REMAINDER OF THE AFTERNOON WITH SUFFICIENT 1000-850 MOISTURE AND 850 TROUGH AXIS ALONG SOUTHERN CWA. HAVE DISREGARDED GFS WITH CONVECTIVE FEEDBACK AND RESULTANT DEEPENING OF 850 LOW AND STRONGER KINEMATIC FIELDS. DIMINISHING POPS NORTH TO SOUTH DURING THE EVENING WITH POPS ENDING ACROSS THE SOUTHERN COASTAL PLAIN BY 06Z THU. CURRENT FORECAST HIGHS OF 60 TO 65 ON TRACK. LOWS WEDNESDAY NIGHT 47 TO 52. THURSDAY AND FRIDAY...RATHER IMPRESSIVE VORT MAX SWINGS THROUGH THE BASE OF 500H TROUGH THURSDAY...HOWEVER DEEP W/NW FLOW SHOULD GIVE WAY TO ONLY CLOUD...POSSIBLY A PASSING SPRINKLE ACROSS THE SOUTHERN CWA THURSDAY AFTERNOON. BELOW NORMAL TEMPERATURES UNDER BROAD UPPER TROUGH...HIGHS THURSDAY...63 TO 67....FRIDAY 68 TO 73. LOWS 45 TO 50. && .LONG TERM /SATURDAY THROUGH TUESDAY/... MEDIUM RANGE MODELS ARE IN FAIR AGREEMENT THAT THE FIRST PART OF THE WEEKEND SHOULD BE DRY OVER CENTRAL NC AS A SURFACE HIGH RIDGES DOWN THE MID ATLANTIC COAST INTO THE CAROLINAS. LINGERING COOL DRY AIR FROM THE POLAR AIRMASS SHOULD CONTINUE TO KEEP TEMPERATURES COOLER THAN NORMAL HEADING INTO THE WEEKEND. MODELS SHOW INCONSISTENCIES IN TRYING TO PHASE A CUTOFF LOW FROM THE BAJA REGION AND A NORTHERN STREAM TROUGH DIGGING INTO THE NORTHERN PLAINS AT THE START OF THE WEEKEND. GFS AND CANADIAN APPEAR QUICKEST IN SPREADING MOISTURE ATOP THE RIDGE OVER THE SOUTHERN MISSISSIPPI VALLEY AND INTO THE CAROLINAS. LAST SUCCESSIVE FOUR RUNS OF THE GFS HAVE SHOWED A SLOWING TREND...INCREASING CLOUDINESS SAT NIGHT AND RAISING THE THREAT OF PCPN SUNDAY. SUN NGT-TUE...A LOT DEPENDS ON THE MOVEMENT OF THE UPPER LOW. ALL SUGGEST SOME FORM OF A LINGERING TROUGH ALOFT TO OUR WEST TO MAINTAIN THE POTENTIAL FOR CLOUDINESS AND UNSETTLED WEATHER INTO MON AND POSSIBLY TUE. GRIDS WILL REFLECT A GRADUAL IMPROVING TREND AFTER HIGHEST CHANCES OF PCPN SUN NIGHT. && .AVIATION... A WEAK PERTURBATION IN WESTERLY FLOW ALOFT WITH PRODUCE SCT-BKN STRATOCUMULUS AND ALTOCUMULUS THIS AFTERNOON WITH BASES 4 TO 8 THSD FT AND WIDELY SCATTERED SHOWERS BRIEFLY LOWERING VSBY TO 5 MI. AS A COLD FRONT APPROACHES FROM THE NW THIS EVENING...CLOUDINESS WILL INCREASE AND SHOWERS AND TSTMS WILL BECOME MORE NUMEROUS WITH CIGS 3-5 THSD FT AND OCNL VSBY 3-5 MI. AFTER MIDNIGHT...FOLLOWING COLD FRONTAL PASSAGE...STRATUS LAYERS WILL DEVELOP IN COOL NORTHEAST FLOW NEAR THE SURFACE WITH CIGS LOWERING TO NEAR 1 THSD FT BY DAYBREAK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LOCKLEAR LONG TERM...RFG AVIATION...RFG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 453 AM EDT TUE APR 25 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-260900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 453 AM EDT TUE APR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER CENTRAL NORTH CAROLINA. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE POTENTIAL FOR SEVERE STORMS WILL MOST LIKELY BE FROM AROUND 4 PM THROUGH 9 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING MAINLY FROM 4 PM THROUGH 9 PM. RA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 553 PM EDT TUE APR 25 2006 NCZ038-039-073-074-083-084-252330- DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON-RICHMOND- INCLUDING THE CITIES OF...LEXINGTON...ASHEBORO...ALBEMARLE... TROY...WADESBORO...ROCKINGHAM 553 PM EDT TUE APR 25 2006 ...SCATTERED THUNDERSTORMS MOVING TOWARD THE WESTERN AND SOUTHERN PIEDMONT OF CENTRAL NORTH CAROLINA... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO SECTIONS OF THE WESTERN AND SOUTHERN PIEDMONT OF CENTRAL NORTH CAROLINA BETWEEN 6 AND 7 PM. IT APPEARS THAT THE STRONGEST STORMS MAY AFFECT PARTS OF STANLY...ANSON AND MONTGOMERY COUNTIES. THE STORMS MAY BE ACCOMPANIED BY HEAVY RAIN...WIND GUSTS UP TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. KEEP A CLOSE WATCH TO THE SKY IF YOU ARE OUTDOORS. DONT WAIT UNTIL RAIN BEGINS BEFORE TAKING SHELTER. REMEMBER...LIGHTNING HAS BEEN KNOWN TO STRIKE UP TO 10 MILES FROM THE THUNDERSTORM CLOUD. GO TO YOUR CAR OR A BUILDING AT THE FIRST SIGN OF A STORM OR WHEN THUNDER IS HEARD. WSS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 632 PM EDT TUE APR 25 2006 NCZ007>011-021>028-040>043-075>078-085-086-088-089-260045- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON- WILSON-MOORE-LEE-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...PITTSBORO...RALEIGH...SMITHFIELD... WILSON...SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO... LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 632 PM EDT TUE APR 25 2006 ...SCATTERED STRONG TO SEVERE THUNDERSTORMS EXPECTED ACROSS CENTRAL NORTH CAROLINA THIS EVENING... A COLD FRONT SLOWLY MOVING INTO A SLIGHTLY UNSTABLE AIRMASS WILL RESULT IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT ACROSS CENTRAL NORTH CAROLINA. A FEW OF THE STORMS MAY BECOME SEVERE...PRODUCING WIND GUSTS UP TO 60 MPH AND LARGE HAIL. IN ADDITION...THE STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IT APPEARS THAT THE STORMS WILL BE MOST ACTIVE BETWEEN 8 PM AND 12 MIDNIGHT. WHILE SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE WELL PAST MIDNIGHT...THE STORMS SHOULD REMAIN BELOW SEVERE LIMITS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 655 PM EDT TUE APR 25 2006 NCZ073-252330- STANLY- 655 PM EDT TUE APR 25 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY COUNTY THROUGH 730 PM EDT... AT 655 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER LOCUST...OR ABOUT 11 MILES SOUTHEAST OF CONCORD...MOVING EAST AT 45 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...OAKBORO...NORWOOD. GUSTY WINDS OF 30 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. JO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 742 PM EDT TUE APR 25 2006 NCZ021-260015- FORSYTH- 742 PM EDT TUE APR 25 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH COUNTY THROUGH 815 PM EDT... AT 742 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER WINSTON-SALEM...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...WALKERTOWN...AND... SEDGE GARDEN...KERNERSVILLE...BELEWS CREEK. GUSTY WINDS...SMALL HAIL...AND VERY HEAVY RAIN ARE EXPECTED WITH THIS STORM.
The Roanoke radar (KFCX), 143 km away, was scanning. The volume nearest the first event began at 00:21 UTC.
12 thunderstorm wind, 4 hail. Local standard time, as filed.
NICKEL SIZE HAIL REPORTED IN CHURHLAND.
PENNY SIZE HAIL ON BUS 220 AND MCDOWELL RD.
TREES DOWN.
TREES DOWN ON US 1 NEAR THE CHATHAM AND LEE COUNTY LINE.
TREE DOWN ON HOLLY SPRING ROAD.
THREE TREES DOWN AND ONE TREE DOWN ON HOUSE AT 204 MIDDLECREST DR.
TREE DOWN BLOCKING HOLLY SPRINGS ROAD AT SUNSET RIDGE GOLF COURSE.
2 MILES SOUTH OF LAKE BENSON AT HOLLAND CHURCH RD. AND TEN TEN RD.
TREES DOWN ON SEVEN PATHS RD.
TREE DOWN AT OLD LEWIS SCHOOL RD. AND HWY 231.
ONE TREE DOWN AT PENDER ST. AND VIOLA ST.
TREE DOWN AT US 264 AND BLACKCREEK RD.
TREE DOWN AT 5929 FRANK PRICE CHURCH RD. JUST SOUTH OF THE CITY.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2006Every state in 2006This day in weather historyWarnings in North Carolina, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5507637, 5507638, 5507639, 5507640, 5507641, 5507642, 5507643, 5507644, 5507645, 5507646, 5507647, 5507648, 5507649, 5507650, 5507651, 5507652.